# SDR USAAD01048

- Difficulty date: March 13, 2001
- Submitted: April 12, 2001
- Operation: Air carrier
- Aircraft: N808US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48040
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Piston
- Part number: 1D3224044REVC
- Condition: Defective
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

BOS-CLT - FLT 1045 - AFTER TAKEOFF, AS THE LANDING GEAR WAS BEING RAISED, A VIBRATION BEGAN AND THE INTENSITY INCREASED WITH AIRSPEED.  THE LANDING GEAR WAS LOWERED, BUT THE NOSE GEAR UNSAFE LIGHT ILLUMINATED AND THE MECHANICAL INDICATOR SHOWED UNSAFE.  QRH PROCEDURES WERE FOLLOWED AND THE NOSE GEAR INDICATED SAFE.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE NOSE LANDING GEAR STUT PISTON ASSEMBLY.  (M)
